MAUDE Adverse Event Report: CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET,ADMINISTRATION,INTRAVASCULAR

CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET,ADMINISTRATION,INTRAVASCULAR
Model Number 2200-0500
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Separation (1562)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 10/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices have been received and the evaluation is pending.A follow up report will be submitted with investigation results once the evaluation has been completed.Patient age and dob requested, but not provided, however, the customer stated that the patient was a neonatal patient.Additional patient information: clabsi - developed positive blood cultures 48 hour after the event.
 
Event or Problem Description
It was reported that the tubing set was in use on a neonatal patient in the nicu, when the bedside nurse noted leaking from the tubing set at the point of connection to the upper fitment.When the tubing was removed and disconnected from the patient, the connection of the tubing and the upper fitment was checked by lightly pulling on the tubing which caused the tubing set to easily separate from the upper fitment.The customer later stated that the neonate patient had a positive blood culture within 48 hours of the event (clabsi) requiring antibiotics.
 
Additional Manufacturer Narrative
The customer¿s report that the tubing set separated from the upper fitment was confirmed.The set was visually inspected for obvious damage such as incomplete bonding engagements, cracks, kinks, holes, and tears in the tubing and its components.During visual inspection of the as-received set, it was observed immediately that the silicone segment was partially separated from the upper fitment at the pump segment.Functional testing was not performed due to a leak that would occur from the separated tubing.Photo evidence of the set completely separated was also provided from the customer.No crush marks were observed on the upper or lower fitment.The silicone pump tubing was found to be within measurement specification(s).The root cause of the separation was not definitively identified.
 
Event or Problem Description

Brand Name
ALARIS® PUMP MODULE ADMINISTRATION SET
Common Device Name
SET,ADMINISTRATION,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9276463
Report Number9616066-2019-03081
Device Sequence Number11308520
Product Code FPA
UDI-Device Identifier07613203012638
UDI-Public7613203012638
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K931173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2200-0500
Device Catalogue Number2200-0500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/04/2019
Supplement Report FDA Received Date11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8100, 8015, TD (B)(6) 2019; 8100, 8015, TD (B)(6) 2019
Outcome Attributed to Adverse Event Required Intervention;